Alert archive / California / Wind Advisories in 2013
Wind Advisory 23, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 19, 2013, 7:16 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 20, 2013, 5:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2013, 7:16 PM PDT (02:16 UTC)
- In effect from
- Mar 20, 2013, 5:00 PM PDT
- Expired
- Mar 21, 2013, 8:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS76 KSGX 200216 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 716 PM PDT TUE MAR 19 2013 GUSTY WESTERLY WINDS LATE WEDNESDAY THROUGH THURSDAY MORNING... .A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE STRONGER ONSHORE FLOW...RESULTING IN LOCALLY STRONG AND GUSTY WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN SLOPES...AND THROUGH THE FAVORED CANYONS AND PASSES. WINDS WILL BE 20 TO 35 MPH WITH LOCAL GUSTS AROUND 55 MPH. THE STRONGEST WINDS WILL BE THROUGH THE SAN GORGONIO PASS. WINDS WILL DIMINISH DURING THE DAY THURSDAY. CAZ055-056-058-060>062-201100- /O.NEW.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 716 PM PDT TUE MAR 19 2013 ...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 8 AM PDT THURSDAY. * TIMING...5 PM WEDNESDAY EVENING THROUGH 8 AM THURSDAY MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS OVER 55 MPH. A FEW LOCATIONS IN THE FOOTHILLS EAST OF THE SAN GORGONIO PASS COULD REACH 60 MPH AT TIMES WEDNESDAY NIGHT. * LOCATION...DESERT FLOOR AND FOOTHILLS...AND WEST TO EAST ORIENTED PASSES AND CANYONS...ESPECIALLY SAN GORGONIO PASS. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. DOWNED POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE. * OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY AS THE TROUGH MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TS
7 follow-up statements
740 WWUS76 KSGX 200934 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 234 AM PDT WED MAR 20 2013 GUSTY WESTERLY WINDS LATE THIS AFTERNOON THROUGH THURSDAY MORNING... .A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE STRONGER ONSHORE FLOW...RESULTING IN LOCALLY STRONG AND GUSTY WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN SLOPES... AND THROUGH THE FAVORED CANYONS AND PASSES. WINDS WILL BE 20 TO 35 MPH WITH LOCAL GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE THROUGH THE SAN GORGONIO PASS. WINDS WILL DIMINISH DURING THE DAY THURSDAY. CAZ055-056-058-060>062-201800- /O.CON.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 234 AM PDT WED MAR 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... * TIMING...5 PM TODAY THROUGH 8 AM THURSDAY MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS AROUND 55 MPH. * LOCATION...DESERT FLOOR AND FOOTHILLS...AND WEST TO EAST ORIENTED PASSES AND CANYONS...ESPECIALLY SAN GORGONIO PASS. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. DOWNED POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE. * OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY AS THE TROUGH MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
123 WWUS76 KSGX 200937 AAA NPWSGX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 237 AM PDT WED MAR 20 2013 ...GUSTY WESTERLY WINDS LATE THIS AFTERNOON THROUGH THURSDAY MORNING... .A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE STRONGER ONSHORE FLOW...RESULTING IN LOCALLY STRONG AND GUSTY WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN SLOPES... AND THROUGH THE FAVORED CANYONS AND PASSES. WINDS WILL BE 20 TO 35 MPH WITH LOCAL GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE THROUGH THE SAN GORGONIO PASS. WINDS WILL DIMINISH DURING THE DAY THURSDAY. CAZ055-056-058-060>062-201800- /O.CON.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 237 AM PDT WED MAR 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... * TIMING...5 PM TODAY THROUGH 8 AM THURSDAY MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS AROUND 55 MPH. * LOCATION...DESERT FLOOR AND FOOTHILLS...AND WEST TO EAST ORIENTED PASSES AND CANYONS...ESPECIALLY SAN GORGONIO PASS. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. DOWNED POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE. * OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY AS THE TROUGH MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
439 WWUS76 KSGX 201740 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1040 AM PDT WED MAR 20 2013 ...GUSTY WESTERLY WINDS LATE THIS AFTERNOON THROUGH THURSDAY MORNING... .A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE STRONGER ONSHORE FLOW...RESULTING IN LOCALLY STRONG AND GUSTY WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN SLOPES... AND THROUGH THE FAVORED CANYONS AND PASSES. WINDS WILL BE 20 TO 35 MPH...WITH LOCAL GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE THROUGH THE SAN GORGONIO PASS. WINDS WILL DIMINISH DURING THE DAY THURSDAY. CAZ055-056-058-060>062-210415- /O.CON.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1040 AM PDT WED MAR 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY. * TIMING...5 PM TODAY THROUGH 8 AM THURSDAY MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH LOCAL GUSTS AROUND 55 MPH. * LOCATION...DESERT FLOOR AND FOOTHILLS...AND WEST TO EAST ORIENTED PASSES AND CANYONS...ESPECIALLY SAN GORGONIO PASS. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. DOWNED POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE. * OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY AS THE TROUGH MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
477 WWUS76 KSGX 202031 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 131 PM PDT WED MAR 20 2013 ...GUSTY WESTERLY WINDS LATE THIS AFTERNOON THROUGH THURSDAY MORNING... .A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE STRONGER ONSHORE FLOW LATE THIS AFTERNOON AND EVENING...RESULTING IN LOCALLY STRONG AND GUSTY WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN SLOPES... AND THROUGH THE FAVORED CANYONS AND PASSES. WINDS WILL BE 20 TO 35 MPH...WITH LOCAL GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE THROUGH THE SAN GORGONIO PASS WITH GUSTS UP TO 65 MPH POSSIBLE. WINDS WILL DIMINISH DURING THE DAY THURSDAY. CAZ061-210445- /O.UPG.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/ /O.NEW.KSGX.HW.W.0009.130320T2031Z-130321T1500Z/ COACHELLA VALLEY- 131 PM PDT WED MAR 20 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM PDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...NOW THROUGH THURSDAY MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO AROUND 65 MPH...MAINLY NORTH AND EAST OF INTERSTATE 10. * LOCATION...DESERT FOOTHILLS...AND WEST TO EAST ORIENTED PASSES AND CANYONS...ESPECIALLY THE SAN GORGONIO PASS. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY. DOWNED POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE. * OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY...AS THE TROUGH MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ055-056-058-060-062-210445- /O.CON.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS- 131 PM PDT WED MAR 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY. * TIMING...5 PM TODAY THROUGH 8 AM THURSDAY MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH LOCAL GUSTS AROUND 55 MPH. * LOCATION...DESERT FLOOR AND FOOTHILLS AS WELL AS WEST TO EAST ORIENTED PASSES AND CANYONS. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. DOWNED POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE. * OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY...AS THE TROUGH MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
775 WWUS76 KSGX 210352 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 852 PM PDT WED MAR 20 2013 ...GUSTY WESTERLY WINDS TONIGHT THROUGH THURSDAY MORNING... .A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE STRONGER ONSHORE FLOW THROUGH TONIGHT...RESULTING IN LOCALLY STRONG AND GUSTY WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN SLOPES...AND THROUGH THE FAVORED CANYONS AND PASSES. WINDS WILL BE 20 TO 35 MPH...WITH LOCAL GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE THROUGH THE SAN GORGONIO PASS WITH GUSTS UP TO 65 MPH POSSIBLE. WINDS WILL DIMINISH DURING THE DAY THURSDAY. CAZ061-211500- /O.CON.KSGX.HW.W.0009.000000T0000Z-130321T1500Z/ COACHELLA VALLEY- 852 PM PDT WED MAR 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * TIMING...NOW THROUGH THURSDAY MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 65 MPH...MAINLY NORTH AND EAST OF INTERSTATE 10. * LOCATION...DESERT FOOTHILLS...AND WEST TO EAST ORIENTED PASSES AND CANYONS...ESPECIALLY THE SAN GORGONIO PASS. * VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY. DOWNED POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE. * OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY...AS THE TROUGH MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ055-056-058-060-062-211500- /O.CON.KSGX.WI.Y.0023.000000T0000Z-130321T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS- 852 PM PDT WED MAR 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * TIMING...THROUGH 8 AM THURSDAY MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH LOCAL GUSTS TO 55 MPH. * LOCATION...DESERT FLOOR AND FOOTHILLS AS WELL AS WEST TO EAST ORIENTED PASSES AND CANYONS. * VISIBILITY...BLOWING DUST AND SAND IN THE DESERT AREAS COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS AND ALONG STATE ROUTE 247 NEAR LANDERS. DOWNED POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE. * OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY...AS THE TROUGH MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
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
417 WWUS76 KSGX 211458 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 758 AM PDT THU MAR 21 2013 CAZ061-211600- /O.EXP.KSGX.HW.W.0009.000000T0000Z-130321T1500Z/ COACHELLA VALLEY- 758 AM PDT THU MAR 21 2013 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. WINDS WILL CONTINUE TO WEAKEN TODAY...WITH LOCAL GUSTS AROUND 35 MPH POSSIBLE. THEREFORE...THE HIGH WIND WARNING WILL EXPIRE AT 8 AM. $$ CAZ055-056-058-060-062-211600- /O.EXP.KSGX.WI.Y.0023.000000T0000Z-130321T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS- 758 AM PDT THU MAR 21 2013 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. WINDS WILL CONTINUE TO WEAKEN TODAY...WITH LOCAL GUSTS UP TO 35 MPH POSSIBLE THROUGH THIS MORNING. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 8 AM. $$ PALMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 19, 1:35 PM PDT, 5 hours 41 minutes earlier.
Area forecast discussion, Mar 19, 1:35 PM PDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT TUE MAR 19 2013 .SYNOPSIS... UPPER LEVEL MOISTURE FROM THE WEST WILL CONTINUE TO BRING NUMEROUS HIGH CLOUDS OVER THE AREA THROUGH WEDNESDAY...WHILE PATCHY LOW CLOUDS WILL BE POSSIBLE WEST OF THE MOUNTAINS DURING THE NIGHTS AND MORNINGS. FOR WEDNESDAY EVENING THROUGH EARLY THURSDAY MORNING...GUSTY AND LOCALLY STRONG WEST WINDS TO THE MOUNTAINS AND DESERTS. WIDESPREAD STRATUS WILL FORM DEEP INTO THE INLAND VALLEYS THURSDAY NIGHT INTO FRIDAY MORNING...BUT THEN THE MARINE LAYER WILL GET CLEARED OUT FRIDAY NIGHT DUE TO WEAK TO MODERATE OFFSHORE FLOW. TEMPERATURES WILL REMAIN AROUND SEASONAL NORMALS...WITH FAIRLY BENIGN WEATHER CONTINUING THROUGH EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... STRATUS FROM THIS MORNING HAS FINALLY CLEARED OUT TO THE COASTAL WATERS THIS AFTERNOON ACCORDING TO VISIBLE SATELLITE. MEANWHILE ALOFT...PLENTIFUL HIGH CLOUDS CONTINUE TO MOVE IN FROM THE PACIFIC. THE HIGH CLOUDS SHOULD THICKEN THROUGH TOMORROW...AND LIKELY INTERFERE WITH STRATUS FORMATION INTO THE INLAND VALLEYS OVERNIGHT TONIGHT. THIS MAY BE WHY THE LOCAL WRF SHOWS PATCHY STRATUS AT BEST INTO THE INLAND VALLEYS FOR TONIGHT/TOMORROW MORNING AND THEN AGAIN FOR WEDNESDAY NIGHT/THURSDAY MORNING...AS OPPOSED TO THE WIDESPREAD STRATUS OF THE PREVIOUS FEW NIGHTS. WEST TO WEST-NORTHWEST FLOW WILL CONTINUE AT 500 MB THROUGH WEDNESDAY...WITH ONSHORE FLOW AT THE SURFACE AND SEASONAL TEMPERATURES CONTINUING. A LOW PRESSURE SYSTEM...CURRENTLY OVER THE NORTHEAST PACIFIC ACCORDING TO WATER VAPOR SATELLITE IMAGERY...WILL MOVE INTO THE PACIFIC NORTHWEST WEDNESDAY INTO EARLY THURSDAY...WITH A SECOND WEAKER TROUGH MOVING SOUTH OF SOUTHERN CALIFORNIA. MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MOST OF THE MOISTURE BEING LOCATED ABOVE 500 MB FOR OUR AREA...AND THUS RESULTING IN THICK HIGH CLOUDS...BUT NO PRECIPITATION...AS THE LOWER LAYERS WILL BE LACKING IN MOISTURE. HOWEVER...DUE TO THE THICK UPPER LEVEL CLOUDS...THERE COULD BE A FEW SPRINKLES HERE AND THERE. A LARGER IMPACT WILL LIKELY BE THE INCREASE IN WESTERLY WINDS AS THE AFOREMENTIONED LOW PRESSURE SYSTEM MOVES BY FAR TO THE NORTH. GFS AND ECMWF ONLY SHOWING 850 MB WINDS OF 25-35 KNOTS...AND THE 500 MB JET STAYS FAR TO THE NORTH...SO WINDS LOOK TO BE AROUND ADVISORY LEVEL. WESTERLY WIND GUSTS OVER THE RIDGE-TOPS...DESERT SLOPES AND ADJACENT DESERT AREAS STILL LOOK TO BE IN THE 40-50 MPH RANGE...WHICH AGREES WELL WITH WHAT THE 00Z AND 12Z CANSAC-WRF SHOW FOR WIND GUSTS FOR THAT TIME. HOWEVER...LOCAL GUSTS TO 60 MPH MAY OCCUR IN FAVORED LOCATIONS LIKE BURNS CANYON AND WHITEWATER. STRONGEST WINDS SHOULD OCCUR WEDNESDAY EVENING/EARLY THURSDAY MORNING AND GRADUALLY DIMINISH THEREAFTER. LATE THURSDAY...NORTH-NORTHWEST FLOW WILL DOMINATE IN THE UPPER LEVELS AS THE LOW MOVES INTO THE GREAT BASIN...AND STRATUS WILL MOVE INTO THE INLAND EMPIRE THURSDAY NIGHT/FRIDAY MORNING. BY LATE FRIDAY NIGHT...SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN...RESULTING IN WEAK TO MODERATE OFFSHORE FLOW LATE FRIDAY NIGHT/EARLY SATURDAY MORNING WHICH SHOULD HELP TO SCOUR OUT THE MARINE LAYER FOR THE MOST PART...ALTHOUGH LOCATIONS ALONG THE COAST IN SAN DIEGO COUNTY MAY EXPERIENCE PATCHY FOG. WEAK OFFSHORE FLOW SHOULD PREVAIL SATURDAY...AND MAYBE THROUGH SUNDAY TOO...ALTHOUGH THE ECMWF SHOWS ONSHORE FLOW RETURNING LATE SUNDAY THEN TURNING OFFSHORE AGAIN EARLY MONDAY. THE OFFSHORE FLOW SHOULD BRING SLIGHT WARMING THIS WEEKEND AND LESS CHANCES OF NIGHT AND MORNING MARINE LAYER STRATUS. WEATHER WILL REMAIN FAIRLY BENIGN EARLY NEXT WEEK WITH WEAK RIDGING MOVING IN ALOFT. && .AVIATION... 192030Z...COASTS/VALLEYS...MID AND HIGH LEVEL CLOUDS CONTINUE TO STREAM IN ACROSS SOUTHERN CALIFORNIA...MAINLY AOA 15000 FT MSL. THESE CLOUDS WILL THICKEN AND BECOME SCT/BKN OVER THE NEXT 24 HOURS. AFTER 20/0300Z THIS EVENING...LOW STRATUS CLOUDS WILL RETURN TO THE COASTAL AIRPORTS WITH BASES BETWEEN 1000-1500 FT MSL AND TOPS TO AROUND 1800 FT MSL. SIMILAR TO THIS MORNING...LOW CLOUD COVER MAY BE PATCHY DUE TO THE HIGHER CLOUDS ABOVE THEM. MTNS/DESERTS...SCT CLOUDS AOA 15000 FT MSL AND UNRESTRICTED VIS THROUGH WED AFTERNOON. SURFACE WINDS IN THE COACHELLA VALLEY MAY GUST UP TO 20 KTS OUT OF THE NW LATE THIS AFTERNOON THOUGH EARLY TONIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...HARRISON AVIATION/MARINE...JT
Hazardous weather outlook, Mar 19, 12:51 PM PDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1251 PM PDT TUE MAR 19 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-201300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1251 PM PDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY AND LOCALLY STRONG WESTERLY WINDS ARE LIKELY WEDNESDAY EVENING THROUGH EARLY THURSDAY MORNING IN THE MOUNTAINS AND DESERTS...DUE TO STRONG ONSHORE FLOW ASSOCIATED WITH AN LOW PRESSURE SYSTEM MOVING BY TO THE NORTH. GUSTS ALONG MOUNTAIN RIDGE-TOPS...DESERT SLOPES AND ADJACENT DESERT AREAS ARE EXPECTED TO BE IN THE 40 TO 50 MPH RANGE...WITH LOCALLY HIGHER GUSTS POSSIBLE IN FAVORED SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HARRISON
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:40 PM PDT | Small Craft Advisory for Winds | SGX | 48 hr | |
| Mar 20, 1:31 PM PDT | High Wind Warning | SGX | Riverside | 18 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.